| Model Number |
SN6AT5 |
| Medical Device Problem Codes |
Device Damaged by Another Device (2915); Failure to Eject (4010)
| Health Effect - Clinical Code |
Eye Injury (1845)
| Date of Event |
07/04/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and the documentation indicated the product met release criteria.The root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A healthcare professional reported that haptic broke off was noted.Additional information has been received and stated that, during an intraocular lens (iol) implant procedure, iol stuck in the main port when implanted via docking.Therefore iol had to be removed from the port to be loaded and repositioned [implanted] again.However, a piece of the iol broke off when ejecting the iol.Surgeon clarified that it was a piece of the optic, not from the haptic.The backup iol was then quickly implanted after enlarging the main port a bit immediately with full entrance in the eye.The patient did not experience any problems preoperatively and sees fine postoperatively.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in the lens case.Viscoelastic was dried on the lens.The lens was tilted into the well area of the lens case.One haptic was wrapped around a post of the lens case in the gusset area and bent in the distal area against the inner wall of the lens case.The other haptic was bent in the gusset area against a post.The optic edge was torn against a post of the lens case, and the optic edge was pressed against two separate posts of the lens case.Product history records were reviewed and the documentation indicated the product met release criteria.An unspecified company cartridge and an unspecified company handpiece was used.The 26.5 diopter of the company lens is only qualified for use in the company cartridge with viscoat only.It is unknown if a qualified company cartridge was used.A non-qualified viscoelastic was used.The lens was returned with haptic and optic damage.The root cause may be related to a failure to follow the instruction for use (ifu).A non-qualified viscoelastic was indicated.The ifu instructs: company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Information was also provided that indicated this is not a product issue.Iol stuck in the main port when implanted via docking.It therefore had to be removed from the port to be loaded and repositioned [implanted] again.However, a piece of the iol broke off when ejecting the iol and i didn't think it was expedient to reload it that way (maybe it wouldn't hurt).It was a piece of the optic, not from the haptic.The backup iol was then quickly placed [implanted] after enlarging the main port (considering +26.5d, i should have enlarged the main port a bit immediately) with full entrance in the eye.The manufacturer internal reference number is: (b)(4).